MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CARCINOEMBRYONIC ANTIGEN (CEA); SYSTEM, TEST, CARCINOEMBRYONIC ANTIGEN

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CARCINOEMBRYONIC ANTIGEN (CEA); SYSTEM, TEST, CARCINOEMBRYONIC ANTIGEN
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports observation of elevated atellica im carcinoembryonic antigen (cea) results which were discordant relative to repeat testing.Cea lot 218 was in use at the time.Elevated results were observed for 18 patients.The results were very high, and were not reported to physicians.The same samples were repeat-tested using another reagent pack from the same lot, and all of the results were much lower.These lower results were consistent with clinical expectation, and reported to physicians.There are no known reports of patient intervention or adverse health consequences due to the discordant elevated cea results.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of discordant elevated carcinoembryonic antigen (cea) results for eighteen patient samples which were discordant relative to repeat testing.There were no visible issues (clumps, precipitate) with the reagent pack which produced the discordant results.No pack calibration was performed using this pack.It was noted that one level of the bio-rad quality control (qc) samples tested using this pack had been above expected range.No instrument errors were observed.Siemens is evaluating the event.
 
Additional Manufacturer Narrative
Mdr 1219913-2024-00309 was initially filed on 16-may-2024.Additional information (18-jun-2024): siemens healthcare diagnostics has concluded the investigation of the event.Siemens evaluated the instrument data and the information provided by the customer.No instrument errors were observed during this event.The reagent used for testing were assessed and no abnormalities were observed.Reagent and instrument issues were ruled out based on quality control (qc) recovery within acceptable ranges, instrument data, and no issues were reported with other patient samples.Based on the available information, the cause of the discordant results was unable to be determined.A product problem was not identified.In section h6, the investigation findings and investigation conclusions codes were updated.

Brand Name
ATELLICA IM CARCINOEMBRYONIC ANTIGEN (CEA)
Common Device Name
SYSTEM, TEST, CARCINOEMBRYONIC ANTIGEN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC
333 coney st.
registration# 1219913
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key19333287
Report Number1219913-2024-00309
Device Sequence Number3101959
Product Code DHX
UDI-Device Identifier00630414598512
UDI-Public00630414598512
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K200215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2024
Device Model NumberN/A
Device Catalogue Number10995524
Device Lot Number218
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/21/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown